I’m a 24 year old male and I’ve been losing my hair for the past 6 months at a fairly rapid pace – significant amount of hair loss in the shower, comes out when i run my hand through, definite loss of density, temporal recession, etc. This whole process really took me by surprise.
Yesterday, I began taking propecia and I’m hoping to keep a decent head of hair at least into my 30s. I’m concerned, however, about the potential for “propecia shedding.” I’ve read a great deal about it on your blog and I’m wondering if there are certain factors that make it more or less likely. For example, does it follow that because of my relatively rapid hair loss and noticable miniaturization (more hairs in telogen?) that I’m more likely to experience this shedding?
Also, does sudden, rapid loss indicate that propecia may not be effective for very long or be less likely to stop balding in spite of my age?
thank you so much for your time and this fantastic resource.
Everybody reacts differently to drugs. The shedding that you are talking about is very rare and a transient process when it does occur. You may be over-reacting to what you read. I cannot predict how you will respond, but if you have genetic balding, then Propecia should give you some relief within a few months and you will see its final impact in about a year. Only time will tell. It may be frustrating, but you need to take Propecia for 6 to 8 months to see its effects. You may want to visit a doctor who can examine your hair under a hair densitometer for miniaturization so he/she can quantitatively track your hair growth, hair growth/loss pattern.